Connecticut, 2010Damaging Winds and Lightning Strikes in Connecticut, July 19, 2010
July 19, 2010 · NWS OKX · 5 events in 3 counties and zones
A potent cold front crossing the Tri-State spawned multiple severe thunderstorms across southern Connecticut.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $113,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A potent cold front crossing the Tri-State spawned multiple severe thunderstorms across southern Connecticut.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 19, 8:50 AM EST, 8 minutes earlier.
Area forecast discussion, Jul 19, 8:50 AM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
950 AM EDT MON JUL 19 2010
.SYNOPSIS...
A COLD FRONT WILL APPROACH TODAY...AND STALL OUT JUST SOUTH OF THE
AREA TONIGHT. A SERIES OF DISTURBANCES WILL THEN MOVE ALONG THIS
FRONT FROM WEST TO EAST THROUGH WEDNESDAY. THIS UNSETTLED PATTERN
LOOKS TO CONTINUE THROUGH THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
A LINE OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A PRE-FRONTAL
TROUGH WILL CONTINUE TO MOVE ACROSS THE REGION THROUGH THE
REMAINDER OF THE MORNING...MAINLY FOR WESTERN LONG ISLAND AND
SOUTHERN CONNECTICUT. SENT UPDATED ALL PRODUCTS TO REFLECT THIS
TIMING.
LOWERED MAX TEMPS JUST SLIGHTLY TO ACCOUNT FOR ONGOING
CONVECTION SINCE THE PERIOD OF CONVECTION RANGES FROM 20 TO 60
MINUTES AND TEMPERATURES SHOULD RECOVER THEREAFTER UNTIL MORE
CONVECTION DEVELOPS LATER THIS AFTERNOON. AFTERNOON HIGHS ARE
EXPECTED TO TOP OUT IN THE LOW 90S IN NYC...AND UPPER 80S
ELSEWHERE. THE HEAT ADVISORY FOR NYC RUNS THROUGH TODAY. IF CLOUDS
AND SHOWERS HELP MAINTAIN COOLER CONDITIONS THE ADVISORY COULD END
EARLIER.
THE POTENTIAL EXISTS FOR ISOLATED SEVERE THUNDERSTORMS WITH MLCAPE
REACHING 500+ J/KG AND FAST WESTERLY FLOW ALOFT. STRONG WINDS ARE
THE MAIN THREAT. SPC CONTINUES A SLIGHT CHANCE FOR SEVERE WEATHER
TODAY.
WITH INCREASING SOUTHERLY FLOW AND BUILDING OCEAN SWELLS...THERE
IS A HIGH RISK OF RIP CURRENTS TODAY ON ATLANTIC FACING BEACHES.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
THE FRONT SHOULD WASH OUT NEAR THE AREA MON NIGHT INTO TUE...AND
REMAIN THE FOCUS OF A NUMBER OF WEAK WAVES THAT CROSS THE AREA
THROUGH MIDWEEK.
SOME UNCERTAINLY ON TIMING AND PLACEMENT OF THESE FEATURES.
ALSO...WITH AFTERNOON TEMPS IN NYC HOVERING IN THE LOW TO MID
90S...THE CHANCE FOR A HEAT ADVISORY EXISTS RIGHT THROUGH THE END
OF THE WEEK.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
WARM PATTERN CONTINUES WITH NO MAJOR RAIN EVENTS EXPECTED.
SEVERAL WEAK...PROGRESSIVE DISTURBANCES WILL PUSH THROUGH IN THE
THU-FRI TIME FRAME...BUT RAINFALL POTENTIAL WILL BE LIMITED.
BEST POP...THOUGH NOT GREAT...LOOKS TO BE ON SAT WITH WARM AND
THEN COLD FRONT PASSAGES.
ABOVE NORMAL TEMPERATURES WILL PERSIST...WITH HIGHS AVERAGING IN
THE MID 80S IN COASTAL AREAS AND AROUND 90 INLAND.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
SHOWERS AND TSTMS TO IMPACT THE WESTERN TERMINALS THROUGH 13Z.
STILL SOME INDICATION THAT THEY WOULD TRACK TO THE NORTHEAST AND
MISS KBDR/KISP/KGON...SO WILL LEAVE OUT OF THOSE TAFS.
WITH APPROACH OF COLD FRONT FROM THE WEST...A MORE ORGANIZED LINE
OF SHOWERS AND TSTMS WILL BEGIN TO IMPACT THE LOCAL TERMINALS BY
EARLY AFTERNOON. WILL CARRY SHOWERS...ALONG WITH CB GROUPS...IN
THE TAFS STARTING 18-19Z OVER WESTERN TERMINALS AND 20-21Z OVER
EASTERN TERMINALS. WILL ALSO CARRY TEMPO GROUPS FOR TSRA FROM
ABOUT 19-23Z ACROSS WESTERN TERMINALS AND 20-24Z AT KISP. AFTER
THAT WAVE OF STORMS DEPARTS...THERE WILL BE A BREAK IN THE PRECIP
BEFORE ANOTHER ROUND OF SHOWERS AND TSTMS WILL RETURN LATER THIS
EVENING. WILL DROP CONDITIONS TO MVFR IN THE TEMPO GROUP IN
TSRA...BUT IFR CONDITIONS POSSIBLE IN STRONGER TSTMS.
SW FLOW WILL INCREASE TO AROUND 15 KT WITH 20+ KT GUSTS WITH THE
STRONGEST WINDS NEAR THE COAST. THIS SHOULD BE STRONG ENOUGH TO
INHIBIT SEA BREEZE DEVELOPMENT. WINDS DIMINISH AND GRADUALLY TURN
NW LATER TONIGHT. SOME MVFR VSBY IN BR POSSIBLE LATE TONIGHT AT
OUTLYING TERMINALS.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: UNSCHEDULED AMENDMENTS MAY BE NEEDED DUE TO
CONVECTION THROUGH 14Z...THEN AGAIN THIS AFTERNOON.
KJFK FCSTER COMMENTS: UNSCHEDULED AMENDMENTS MAY BE NEEDED DUE TO
CONVECTION THROUGH 14Z...THEN AGAIN THIS AFTERNOON.
KLGA FCSTER COMMENTS: UNSCHEDULED AMENDMENTS MAY BE NEEDED DUE TO
CONVECTION THROUGH 14Z...THEN AGAIN THIS AFTERNOON.
KTEB FCSTER COMMENTS: UNSCHEDULED AMENDMENTS MAY BE NEEDED DUE TO
CONVECTION THROUGH 14Z...THEN AGAIN THIS AFTERNOON.
KHPN FCSTER COMMENTS: UNSCHEDULED AMENDMENTS MAY BE NEEDED DUE TO
CONVECTION THROUGH 14Z...THEN AGAIN THIS AFTERNOON.
KISP FCSTER COMMENTS: UNSCHEDULED AMENDMENTS MAY BE NEEDED DUE TO
CONVECTION THIS AFTERNOON.
OUTLOOK FOR 12Z TUESDAY THROUGH FRIDAY...
MON NIGHT-WED...MOSTLY VFR...BUT SUB-VFR POSSIBLE AT TIMES IN
CONVECTION AS A SERIES OF DISTURBANCES TRACK THROUGH THE REGION.
THU-FRI...VFR.
&&
.MARINE...
A COLD FRONT APPROACHES FROM THE WEST MONDAY...THEN DISSIPATES OVER
THE OCEAN TUESDAY. SW WINDS ARE EXPECTED TO INCREASE AHEAD OF THE
FRONT DURING THE DAY TO AROUND 10-15 KT WITH SOME GUSTS TO AROUND 20
KT. WHILE WINDS ARE NOT EXPECTED TO REACH SCA CRITERIA...WAVES ARE
LIKELY TO REACH 5 FT BY EARLY EVENING. ISSUED A 24 HR SCA FOR
HAZARDOUS SEAS FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON FOR
FIRE ISLAND INLET TO MONTAUK POINT. IN AREAS WEST OF FIRE ISLAND
INLET...A STRONG SEA BREEZE MAY DEVELOP WITH SOME 25 KT WIND GUSTS
FOR A FEW HRS LATE THIS AFTERNOON. WHILE A SCA IS NOT PLANNED AT
THIS TIME...STATEMENTS MAY BE ISSUED LATER TODAY FOR BRIEF LOCALIZED
WIND GUSTS IF NECESSARY.
AFTER THE FRONTAL PASSAGE...WINDS WILL BRIEFLY BECOME W-NW...BUT
THEN RETURN TO SW AFTER THE FRONT DISSIPATES TUESDAY. THIS
PERSISTENT SW FLOW MAY KEEP SEAS ABOVE SCA CRITERIA UNTIL LATE
WEDNESDAY OR THURSDAY.
&&
.HYDROLOGY...
SCATTERED TSTMS THIS AFTERNOON/EVENING COULD DELIVER A QUICK HALF
INCH OF RAIN LOCALLY. LOCALLY HEAVY RAIN COULD FALL WITH A SERIES
OF DISTURBANCES MOVING ACROSS THE AREA THROUGH MIDWEEK.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NYZ072>076.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 8 PM THIS EVENING
TO 8 PM EDT TUESDAY FOR ANZ350-353.
&&
SYNOPSIS...BS
NEAR TERM...BS/JM
SHORT TERM...BS
LONG TERM...MAS/BS
AVIATION...MPS
MARINE...GOODMAN/MAS
HYDROLOGY...GOODMANHazardous weather outlook, Jul 19, 6:17 AM EST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
717 AM EDT MON JUL 19 2010
NYZ072>074-201130-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
717 AM EDT MON JUL 19 2010
...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME OF THE STRONGER
STORMS MAY PRODUCE STRONG GUSTY WINDS. THE STORM PREDICTION CENTER
HAS THE AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER THIS
AFTERNOON.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ075-076-201130-
KINGS (BROOKLYN)-QUEENS-
717 AM EDT MON JUL 19 2010
...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME OF THE STRONGER
STORMS MAY PRODUCE STRONG GUSTY WINDS. THE STORM PREDICTION CENTER
HAS THE AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER THIS
AFTERNOON.
ALSO...THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS ON ATLANTIC
FACING BEACHES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ077-080-081-201130-
NASSAU-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
717 AM EDT MON JUL 19 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME OF THE STRONGER
STORMS MAY PRODUCE STRONG GUSTY WINDS. THE STORM PREDICTION CENTER
HAS THE AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER THIS
AFTERNOON.
THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS ON ATLANTIC FACING
BEACHES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005>012-NJZ002>006-011-NYZ067>071-078-079-201130-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-
717 AM EDT MON JUL 19 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME OF THE STRONGER
STORMS MAY PRODUCE STRONG GUSTY WINDS. THE STORM PREDICTION CENTER
HAS THE AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER THIS
AFTERNOON.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-201130-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
717 AM EDT MON JUL 19 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME OF THE STRONGER
STORMS MAY PRODUCE STRONG GUSTY WINDS. THE STORM PREDICTION CENTER
HAS THE AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER THIS
AFTERNOON.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Jul 19, 6:43 AM EST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
743 AM EDT MON JUL 19 2010
NJZ002>006-011-191230-
BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-WESTERN PASSAIC-
743 AM EDT MON JUL 19 2010
...STRONG THUNDERSTORM WILL IMPACT BERGEN...ESSEX...HUDSON...NORTHERN
UNION AND PASSAIC COUNTIES...
AT 730 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MENDHAM...OR 7 MILES SOUTH OF
SUCCASUNNA-KENVIL...AND MOVING NORTHEAST AT 30 MPH.
GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...
VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4119 7438 4119 7437 4101 7394 4099 7390
4096 7390 4076 7400 4064 7431 4064 7441
4064 7445 4067 7446 4074 7438 4079 7437
4086 7432 4090 7434 4090 7428 4099 7431
4101 7443 4104 7444 4104 7450 4108 7451
KCSSpecial weather statement, Jul 19, 7:28 AM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
828 AM EDT MON JUL 19 2010
NYZ072-073-191300-
BRONX-NEW YORK (MANHATTAN)-
828 AM EDT MON JUL 19 2010
...STRONG THUNDERSTORM WILL IMPACT BRONX AND NEW YORK (MANHATTAN)
COUNTIES...
AT 825 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FORT LEE...OR NEAR RIDGEFIELD...AND MOVING
NORTHEAST AT 45 MPH.
THIS STORM WILL BE...
NEAR CO-OP CITY BY 835 AM.
NEAR CITY ISLAND BY 840 AM.
FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4089 7392 4093 7391 4091 7384 4089 7383
4088 7377 4087 7377 4086 7380 4083 7379
4081 7385 4081 7386 4081 7387 4081 7389
4078 7393 4076 7400
DSWSpecial weather statement, Jul 19, 8:15 AM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
915 AM EDT MON JUL 19 2010
CTZ005>007-009-010-NYZ068-191400-
NORTHERN FAIRFIELD-NORTHERN MIDDLESEX-NORTHERN NEW
HAVEN-PUTNAM-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
915 AM EDT MON JUL 19 2010
...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD...MIDDLESEX...NEW HAVEN
AND PUTNAM COUNTIES...
AT 912 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKE CARMEL TO
DANBURY TO GEORGETOWN TO FAIRFIELD TO WESTPORT TO DARIEN...OR ALONG A
LINE EXTENDING FROM LAKE CARMEL TO DANBURY TO 9 MILES NORTHWEST OF
BRIDGEPORT TO 7 MILES WEST OF BRIDGEPORT TO NORWALK TO 7 MILES EAST
OF STAMFORD...AND MOVING EAST AT 45 MPH.
THESE STORMS WILL BE...
NEAR TRUMBULL BY 920 AM.
NEAR SHERMAN BY 925 AM.
NEAR SHELTON BY 930 AM.
NEAR SOUTHBURY BY 935 AM.
NEAR SEYMOUR BY 940 AM.
NEAR NEW HAVEN BY 945 AM.
WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4157 7294 4156 7287 4161 7272 4148 7256
4140 7254 4126 7260 4123 7287 4128 7291
4129 7291 4115 7310 4117 7317 4100 7358
4124 7342 4151 7379 4153 7354 4164 7349
4151 7344 4148 7334 4165 7294
DSWLightning, Middlesex
- When
- July 19, 8:58 AM EST
- Where
- Middlesex County, 0.79 mi NNE of Saybrook Manor to 0.54 mi W of Saybrook Manor
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 41.290, -72.394
Two neighboring homes along Ingram Road had their yards struck by lightning, along with a house in the Chalker Beach section of Old Saybrook.
Lightning, Middlesex
- When
- July 19, 9:00 AM EST
- Where
- Middlesex County, West Brook
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 41.280, -72.450
A house in Westbrook was struck by lightning, destroying an air conditioning unit, TV, computers, and an intercom system. Underground pipes leading into the basement were also damaged, causing flooding in the basement.
Lightning, Middlesex
- When
- July 19, 9:28 AM EST
- Where
- Middlesex County, Essex
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 41.350, -72.400
A house in Essex was struck by lightning, causing a fire.
Thunderstorm Wind, New London
- When
- July 19, 9:47 AM EST
- Where
- New London County, Ledyard Center
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 41.430, -72.020
Numerous trees and wires were reported down in Ledyard Center.
Thunderstorm Wind, Fairfield
- When
- July 19, 4:56 PM EST
- Where
- Fairfield County, 1.45 mi N of Nichols
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 41.251, -73.174
A tree was reported down on a house on West Lake Road causing structural and electrical damage.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in New Jersey, July 19, 20101 death · 3 injured · $25,000 · 50 kt wind · 4 events
- Heat in Tennessee, July 19 to 22, 20101 death · 15 events
- Hail and Damaging Winds in South Dakota, July 19, 20101 injured · $1.8 million · 2.5 in hail · 25 events
- Hail and Damaging Winds in Illinois, July 19, 20101 injured · $1.9 million · 1.5 in hail · 21 events
- Flash Flooding and Lightning Strike in Iowa, July 19 to 20, 2010$1.6 million · 15 events
- Hail and Damaging Wind in Wyoming, July 19, 2010$1.5 million · 2 in hail · 6 events
- Flash Flood and Damaging Winds in Tennessee, July 19, 2010$1.2 million · 50 kt wind · 3 events
- Flash Flooding and Hail in Iowa, July 19 to 20, 2010$755,000 · 0.88 in hail · 6 events
- Flood and Hail in Massachusetts, July 19, 20101 injured · $315,000 · 1.75 in hail · 13 events
- Hail and Damaging Winds in New York, July 19, 20101 injured · $123,000 · 70 kt wind · 20 events
- Excessive Heat in Kansas, July 19 to 20, 2010$240,000 · 10 events
- Hail in South Dakota, July 19, 2010$300,000 · 1.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 249886, 249887, 249936, 249889, 249891.